Thunderstorm Wind, Darlington
- When
- July 19, 3:00 PM EST
- Where
- Darlington County, Society Hill
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.517, -79.850
Skywarn reported trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 19, 1:23 PM EST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 223 PM EDT SAT JUL 19 2003 LIMITED MODEL GUIDANCE AVAILABLE THROUGH AWIPS TODAY...BUT LUCKILY IT APPEARS LITTLE HAS CHANGED IN THINKING SINCE YESTERDAY. VORTICITY ALOFT WILL WHIP ACROSS THE EASTERN CAROLINAS THIS EVENING TAKING THE THUNDERSTORMS OFFSHORE. MOVEMENT IS DRY AIR AT THE MID LEVELS WILL STREAM OVER AND COUPLED WITH NVA SHOULD MAKE FOR A DRY DAY SUNDAY. TEMPERATURES SUNDAY SHOULD REACH 90 AWAY FROM THE OCEAN. UPPER DYNAMICS ARE NOT AS UNFAVORABLE MONDAY SO A SLIGHT CHANCE OF DIURNAL CONVECTION RETURNS. TUESDAY THROUGH THURSDAY LOOK TO BE THE WETTEST PORTION OF THE FORECAST AS THE LONG WAVE TROF SHARPENS UP. NUMEROUS DISTURNANCES ALOFT WILL ACT ON THE UNSTABLE AIRMASS OVER THE CAROLINAS TO PRODUCE FAIRLY WIDESPREAD SHOWERS/T-STORMS. TEMPERATURES WILL BE HELD DOWN A FEW DEGREES WITH THE THICKER CLOUD COVER AND PRECIP. ALL THE ACTION SHOULD CLEAR THE COAST BY FRI WITH DRY WX IN STORE FOR THE WEEKEND. CWF...SFC BOUNDARY EVIDENT MORE SO INLAND. LATEST CANADIAN AND U.S. MODEL DATA INDICATE THIS WILL WASH OUT OVERNITE AND SUN. CULD SEE A BRIEF WEST WIND DIR BEFORE WESTERN ATL RIDGING RETURNS LATER SUN INTO MON...RESUMING THE PREVAILING SW DIR. SFC PG WILL NOT BE AS TIGHT AS PREVIOUS DAYS TONIGHT THRU ERLY MON...AND WILL CONTINUE 15 KT OR LESS. UPPER TROF AFTER FLATTENING OUT A BIT THRU ERLY MON...RE-AMPLIFYS FOR THE REMAINDER OF THE FCST PERIOD. THIS IN TURN CONTINUES THE ONGOING BATTLE THIS SUMMER BETWEEN THE BERMUDA RIDGING AND INLAND UPPER TROF. AS A RESULT...SFC PG TIGHTENS BY MON NIGHT AND CONTINUES INTO THU AS THE SFC BNDRY SLOWLY APPROACHES. DURING THIS LATTER TIME FRAME...PORTIONS IF NOT ALL OF THE ILM CSTL WTRS SHULD SEE SCA CRITERIA. .ILM... .NC...NONE. .SC...NONE. PRELIM NUMBERS... ILM 72 89 74 88 / 70 10 10 30 FLO 71 91 72 90 / 40 10 10 20 LBT 70 91 71 90 / 50 10 10 20 MYR 73 87 72 88 / 60 10 10 30 PUBLIC...TRA MARINE...HOEHLER
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-191045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 441 AM EDT SAT JUL 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL ARE EXPECTED TODAY AND TONIGHT. THE STORMS MAY DROP VERY HEAVY RAINFALL OVER LOCALIZED AREAS. THERE IS A RISK OF ISOLATED FLOODING UNDER THE HEAVIEST THUNDERSTORMS. IN ADDITION...THE STORMS MAY PRODUCE WIND GUSTS UP TO 55 MPH IN ISOLATED LOCATIONS. MONITOR SHORT TERM FORECASTS AND STATEMENTS OR WARNINGS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. RAN
The Columbia radar (KCAE), 133 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
Skywarn reported trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2003Every state in 2003This day in weather historyWarnings in South Carolina, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5372526.